Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Unprotected sex. Ejaculated out. Took pill late. Will she be pregnant?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
Question
I had unprotected sex with my girlfriend on Sunday 4/22/12 around 5pm. She has been taking birth control for 2 months. She told me that she forgot to take the pill sunday night, but she took a pill the night before. I did not ejaculate inside here, i pulled out. My question is, is the birth control hormone still active in her body even though she did not take the pill. (She did take a birth control pill on Monday). Does birth control only work for the day that she took it? How long does it take if she forgot to take a pill for the hormones to wear off? All im asking is what is the chances of her being pregnant? He last period was April 17th 2012. Is that her fertile period or not? As well we did a 5 day pregancy test on saturday may 5 ( it came negative) and she got her period on may 8th, but she told me it was a dot and it lasted for one day. Is that normal
Posted Wed, 6 Jun 2012 in Women's Health
 
 
Answered by Dr. Rhea Chanda 18 minutes later
Hello,
Thanks for the query.
Its very unlikely that she will become pregnant in that cycle,if her last period was on 17th april and she had unprotected sex on the 22nd of april. If she forgot to take the pill on sunday,then she should have taken it as soon as she remembered it,and continued the rest as usual. Missing one pill may not result in pregnancy,although the chance is rare.Since that time,wasnt her ovulation period,chances of pregnancy are almost nil.However,she needs to take the pills without fail,otherwise her periods will become irregular.

Regards,
Above answer was peer-reviewed by
 
Follow-up: Unprotected sex. Ejaculated out. Took pill late. Will she be pregnant? 2 hours later
As well we did a 5 day pregancy test on saturday may 5 ( it came negative) and she got her period on may 8th, but she told me it was a dot and it lasted for one day. Is that normal
 
 
Answered by Dr. Rhea Chanda 5 minutes later
No thats not normal.After april 17th,her next due date should be around may 17th.May 8th should not be around her due date.She may have had mid cycle ovulation bleeding around that time.Wait till this week and if she misses a proper period,take another pregnancy test.
Although chances are minimal, irregular intake of pills sometimes may cause accidents.

Regards,
Above answer was peer-reviewed by
 
Follow-up: Unprotected sex. Ejaculated out. Took pill late. Will she be pregnant? 35 minutes later
Her period has been irregular before because she took plan b in the past. Could that be a cause?
 
 
Answered by Dr. Rhea Chanda 5 minutes later
You have said that she has been on regular birth control pills since 2 months.In that case,irregular intake of pills can cause irregular cycle. Use of plan B injudiciously multiple times can cause irregular cycles and serious side effects also.
At present, the main concern is pregnancy. According to her dates,it wasnt a fertile time.But on the other hand,irregular intake of pills can also cause accidents.
Please consider following the advice i gave earlier. Take a test if she doesnt get her periods this week.


Regards,
Above answer was peer-reviewed by
 
Follow-up: Unprotected sex. Ejaculated out. Took pill late. Will she be pregnant? 7 minutes later
But she is on birth control, should she stop taking birth control until her period regulates?
 
 
Answered by Dr. Rhea Chanda 17 hours later
She should keep taking birth control pills.If she has missed pills then start a new pack.
Otherwise continue them.If she has missed more than one pill then added protection needs to be taken.
Above answer was peer-reviewed by
 
Follow-up: Unprotected sex. Ejaculated out. Took pill late. Will she be pregnant? 3 hours later
She also told me that last month her period only lasted about one day and a half? What could be the answer to that? And she got her period this month because her birth control pill ended, she was taking the placebo pills.
 
 
Answered by Dr. Rhea Chanda 10 minutes later
The periods usually come when the placebo pills are on.So thats normal.If she is having scanty periods,then there could be many causes for that.Oc pills do reduce the flow in some cases but there could be other hormonal causes also.She will need to be investigated further if that is a concern.A complete hormone profile needs to be done.Get a pelvic ultrasound to rule out any pathology also like cysts etc.
Above answer was peer-reviewed by
 
Follow-up: Unprotected sex. Ejaculated out. Took pill late. Will she be pregnant? 7 minutes later
He mother has a history of many cyst, could that be hereditary?
 
 
Answered by Dr. Rhea Chanda 17 minutes later
No,its usually not hereditary and no relation directly.
Above answer was peer-reviewed by
 
Follow-up: Unprotected sex. Ejaculated out. Took pill late. Will she be pregnant? 2 hours later
What are the chance of the dot being her actual period, because she did take her pills, and doubled up whenever she missed one
 
 
Answered by Dr. Rhea Chanda 21 hours later
That cannot be said as her pack is over and she should have started a new pack by now.If she had that spotting during her placebo pills,then chances are that was the period. But since there was spotting only, it cannot be confirmed that that was a period.I suggest that she take another pregnancy test after 22nd may and if negative then she continues her pills as usual.If her scanty bleeding continues,she should be thoroughly investigated.
Doubling up pills more than one time in the same cycle may not be effective contraception.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor